Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 4, NWS Fort Worth, TX

February 20, 2017Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Feb 20, 2017, 3:26 AM CST for Dallas County, Texas. It took effect at Feb 20, 2017, 4:18 AM CST. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Feb 20, 2017, 3:26 AM CST (09:26 UTC)
In effect from
Feb 20, 2017, 4:18 AM CST
Expired
Feb 20, 2017, 6:18 PM CST
In force
14 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2).

Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

226 
WGUS44 KFWD 200926
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
326 AM CST MON FEB 20 2017

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave Affecting 
  Dallas County
  
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-202126-
/O.NEW.KFWD.FL.W.0004.170220T1018Z-170221T0018Z/
/DWRT2.1.ER.170220T1018Z.170220T1100Z.170220T1218Z.NO/
326 AM CST MON FEB 20 2017

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The White Rock Creek Near White Rock Creek At Greenville Ave.
* until this evening...Or until the warning is cancelled.
* At 0315 AM Monday the stage was 78.47 feet.
* Flood stage is 84.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Monday 
  overnight and continue to rise to a crest near 85 feet by early 
  Monday morning. The river should fall below flood stage by Monday 
  morning.

&&
 
LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
      3279 9677 3285 9677

$$

24
1 follow-up statement
635 
WGUS84 KFWD 201559
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
959 AM CST MON FEB 20 2017

...The Flood Warning is cancelled for the following areas in Texas...
 
  White Rock Creek Near White Rock Creek At Greenville Ave Affecting
  Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-201629-
/O.CAN.KFWD.FL.W.0004.000000T0000Z-170221T0018Z/
/DWRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
959 AM CST MON FEB 20 2017

The Flood Warning is cancelled for
  The White Rock Creek Near White Rock Creek At Greenville Ave.
* At 0915 AM Monday the stage was 74.90 feet.
* Flood stage is  84 feet.
* Forecast...The river crested below flood stage at 79.6 feet. The 
  river will continue through the day today.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 20, 3:20 AM CST, 6 minutes earlier.

Area forecast discussion, Feb 20, 3:20 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
320 AM CST Mon Feb 20 2017

.DISCUSSION...
A line of thunderstorms continues to progress steadily east across
the eastern-most counties of North and Central Texas early this
morning. The bowing segment over the southeastern counties has a
history of producing damaging winds, and this threat will
eventually shift east of the forecast area as the leading edge
pushes east.

The upper level trough responsible for the convective weather
still remains west of the forecast area. An enhanced area of
ascent appears to be lifting north along the eastern flank of the
upper trough. This is resulting in a second line of storms over
South-Central TX, which may end up affecting areas already hard
hit by damaging winds earlier. Instability has decreased
considerably in the wake of the initial line of storms, so chances
are that these additional storms will remain below severe limits.
Localized flooding associated with the multiple rounds of
convection will be the primary threat across the southeastern
counties through sunrise.

Stratiform precipitation will continue to affect the eastern
third of the region this morning, and may linger into the early
afternoon over the eastern-most row of counties. Rain will shift
east of all counties mid to late afternoon as the upper trough
continues trekking east across the state.

The upper level system is progged to transform into a cut-off low
Tuesday before shifting east-southeast across the northern Gulf.
The resulting shortwave ridging over Texas will keep conditions
warm and dry Tuesday through Thursday, with many areas reaching
the 80s Wednesday and Thursday under sunny skies. A cold front
will push through the area of Friday, cooling things to near-
normal temperatures Friday through the weekend. Rain chances will
return late Sunday into next Monday as a shortwave trough and
another cold front affect the area.

30

&&

.AVIATION...
/ISSUED 1152 PM CST Sun Feb 19 2017/
Concerns...Potential for thunderstorms through 10z.

An area of widespread showers and thunderstorms was approaching
the I-35 corridor at TAF issuance time. This activity will move
northeast across the TAF sites from 06z through 10z with lingering
showers expected through 13-15z. Ceilings in the precipitation
should be mostly MVFR. South winds around 10 knots will shift to
the west 10-11z but will come back around the south by 15z. Expect
mostly VFR after 15z. Winds will shift to the northwest at around
10 knots with a front around 09z Tuesday.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    71  52  77  50  80 /  30   0   0   0   0
Waco                70  51  76  48  80 /  30   5   0   0   0
Paris               68  53  73  50  76 /  70  20   5   0   0
Denton              71  48  76  47  79 /  30   0   0   0   0
McKinney            70  50  75  48  79 /  40   5   0   0   0
Dallas              71  53  77  51  80 /  30   5   0   0   0
Terrell             71  52  76  50  79 /  50  10   0   0   0
Corsicana           70  54  75  52  80 /  50   5   5   0   0
Temple              72  51  77  48  80 /  30   5   0   0   0
Mineral Wells       74  47  77  46  82 /  10   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

82/30
Hazardous weather outlook, Feb 20, 3:24 AM CST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
324 AM CST Mon Feb 20 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210930-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
324 AM CST Mon Feb 20 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
A large area of rain with embedded thunderstorms will continue this
morning east of the I-35 corridor, posing some flooding concerns. The
thunderstorms and associated heavy rain will exit the region this
afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A chance of thunderstorms will return late Sunday associated with an
upper level disturbance and a cold front.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 20, 2:28 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
228 AM CST MON FEB 20 2017

TXZ135-148-200930-
Anderson TX-Henderson TX-
228 AM CST MON FEB 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR HENDERSON AND ANDERSON COUNTIES
UNTIL 330 AM CST...

At 227 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Fairfield Lake State Park, or 13 miles east of
Fairfield, moving northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Palestine, Athens, Gun Barrel City, Chandler, Malakoff, Elkhart,
Frankston, Brownsboro, Eustace, Berryville, Trinidad, Coffee City,
Caney City, Payne Springs, Log Cabin, Murchison, Star Harbor, Poynor
and Moore Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3151 9574 3165 9573 3165 9574 3160 9577
      3168 9578 3169 9587 3175 9588 3179 9598
      3187 9597 3188 9603 3191 9600 3196 9606
      3196 9604 3208 9609 3236 9606 3235 9546
      3215 9548 3205 9542 3185 9545 3161 9526
TIME...MOT...LOC 0827Z 223DEG 39KT 3166 9595

24-Bain
Local storm report, Feb 20, 2:37 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND GST     20 NNE FRANKLIN         31.30N  96.35W
02/20/2017  M60 MPH          ROBERTSON          TX   OTHER FEDERAL

            XRPR - LAKE LIMESTONE RAWS SITE
Local storm report, Feb 20, 2:42 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     TSTM WND DMG     2 SW KOSSE              31.28N  96.65W
02/20/2017                   LIMESTONE          TX   EMERGENCY MNGR

            TREES DOWN BETWEEN KOSSE AND BREMOND ON HWY 14
Local storm report, Feb 20, 2:51 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
251 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND DMG     2 N JEWETT              31.40N  96.15W
02/20/2017                   LEON               TX   AMATEUR RADIO

            OFF CR431. SEVERAL 40 PLUS FEET PINES TOPPLED. FRONT
            WALL OF DOUBLE WIDE TORN FROM STRUCTURE AND NOW IN THE
            BACK YARD.
Local storm report, Feb 20, 2:51 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
251 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND DMG     2 N JEWETT              31.40N  96.15W
02/20/2017                   LEON               TX   AMATEUR RADIO

            OFF CR351. SEVERAL 40 PLUS FEET PINES TOPPLED. FRONT
            WALL OF DOUBLE WIDE TORN FROM STRUCTURE AND NOW IN THE
            BACK YARD.
Local storm report, Feb 20, 2:54 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
254 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     TSTM WND DMG     3 W MARQUEZ             31.23N  96.32W
02/20/2017                   LEON               TX   AMATEUR RADIO

            BARN AND SHOP FLATTENED ON CR431.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 6:21 PM CSTSpecial Weather StatementFWDYoung24 min
Feb 19, 7:02 PM CSTAreal Flood AdvisoryFWDJack, Young3 hr
Feb 19, 8:46 PM CSTFlash Flood WarningFWDYoung3 hr
Feb 19, 9:14 PM CSTSpecial Weather StatementFWDJack16 min
Feb 19, 9:45 PM CSTAreal Flood AdvisoryFWDJack3 hr
Feb 19, 11:45 PM CSTAreal Flood WarningFWDYoung6 hr
Feb 19, 11:52 PM CSTSpecial Weather StatementFWDCoryell38 min
Feb 20, 12:24 AM CSTSpecial Weather StatementFWDDallas36 min
Feb 20, 12:30 AM CSTTornado WarningFWDMilam30 min
Feb 20, 12:52 AM CSTSevere Thunderstorm WarningFWDMilam35 min
Feb 20, 1:00 AM CSTSpecial Weather StatementFWDCollin, Dallas, Ellis, Hunt, Kaufman, Navarro and 1 more60 min
Feb 20, 1:10 AM CSTSevere Thunderstorm WarningFWDRobertson44 min
Feb 20, 1:19 AM CSTSevere Thunderstorm WarningFWDFalls, Limestone56 min
Feb 20, 1:38 AM CSTSevere Thunderstorm WarningFWDFreestone, Leon, Limestone, Robertson67 min
Feb 20, 1:48 AM CSTSpecial Weather StatementFWDFreestone, Limestone27 min
Feb 20, 2:28 AM CSTSpecial Weather StatementFWDAnderson, Henderson62 min
Feb 20, 6:10 AM CSTAreal Flood AdvisoryFWDFalls, Freestone, Leon, Limestone, Milam, Robertson3 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.